Another overdose alert has been issued for Waterloo Region. It's the third since November 19.
The latest warns of several variations of coloured fentanyl circulating in the community.
The Waterloo Region Integrated Drugs Strategy said these batches are causing an increase risk of overdose as they're stronger than anticipated, and may be laced with other substances.
Frontline workers have reported seeing heavy sedation in individuals and noted naloxone administration has been required.
The fentanyl in question has been green, blue, red, or purple in colour -- with some batches multi-coloured.
Emergency services personnel have responded to 28 suspected overdoses in the region in the past three days, and staff at the Consumption and Treatment Services site in downtown Kitchener dealt with another 14 in that time frame.
Those who use illicit substances are reminded to take precautions like visiting the CTS and carrying naloxone. If you suspect someone is experiencing an overdose, call 911.
Overdose Alert in #WaterlooRegion— WRIDS (@DrugStrategyWR) December 3, 2021
There are reports of several variations of coloured fentanyl causing an increased risk of overdose.
Frontline workers are reporting heavy sedation and naloxone being required for most ODs.
See full alert: https://t.co/YNm006JheU